Jump to content
Important Survey - Please Participate ×

cipro


[ar...]

Recommended Posts

I have recovered from my withdrawal as of about six months ago but now I have a stubborn UTI and the doctor wants to put me on cipro. I'm just wondering if the w/d symptoms would come back, I'm really scared.  ( its GREAT to be well again!!)
Link to comment
Share on other sites

I have recovered from my withdrawal as of about six months ago but now I have a stubborn UTI and the doctor wants to put me on cipro. I'm just wondering if the w/d symptoms would come back, I'm really scared.  ( its GREAT to be well again!!)

 

Don’t take this! It’s a flox antibiotic. Try something else!

Link to comment
Share on other sites

[d9...]
Talk with your doctor.  Cipro seems to give more problems than some antibiotics, but sometimes it's the right drug for the problem.  My wife took it for a uti a few weeks ago without any issues.
Link to comment
Share on other sites

Check it out and make an informed decision. I had surgery recently and refused to take Cipro. My doc prescribed clindamycin instead, and that worked out fine. Personally, I would not take a flox antibiotic especially when there are other alternatives available.

 

https://www.benzoinfo.com/2017/10/12/hidden-dangers-of-fluoroquinolone-antibiotics-in-the-benzodiazepine-dependent-population/

 

https://w-bad.org/reactions-setbacks/ 

Link to comment
Share on other sites

Even people without benzo withdrawal have certain antibiotics they can't take, for certain reasons (e.g., allergy), so I think it's reasonable to ask a doctor for an alternative to something. There is an abundance of research out there about floxing.

 

I just got Zithromycin for a sinus infection; my provider was familiar with floxing.

Link to comment
Share on other sites

The US FDA has warned doctors not to use cipro or other fluoroquinolone antibiotics - particularly for sinus infections and uncomplicated urinary tract infections - unless there is no alternative, because the risks far outweigh the benefits.

 

As far back as 2008, the FDA put black-box warnings on cipro and other fluoroquinolones. The list of serious and sometimes irreversible side effects from these drugs has steadily grown over the years and now includes the following:

  • aortic ruptures
  • tendon ruptures and tendinitis
  • significant decreases in blood sugar
  • mental health side effects
  • disabling side effects of the tendons, muscles, joints, nerves, and central nervous system
  • peripheral neuropathy

 

The FDA has required that the mental health side effects be listed separately from other central nervous system side effects and be consistent across the labeling of the fluoroquinolone class. The mental health side effects include:

  • disturbances in attention
  • disorientation
  • agitation
  • nervousness
  • memory impairment
  • delirium

 

Here are a couple links to FDA articles that you can share with your doctor:

 

https://www.fda.gov/news-events/press-announcements/fda-updates-warnings-fluoroquinolone-antibiotics-risks-mental-health-and-low-blood-sugar-adverse

 

https://www.fda.gov/news-events/fda-brief/fda-brief-fda-warns-fluoroquinolone-antibiotics-can-cause-aortic-aneurysm-certain-patients

 

 

You'll find many more links if you google it.

 

 

Did your doctor try any other antibiotics for this infection before suggesting cipro? 

 

Link to comment
Share on other sites

Why do doctors persist in prescribing this drug FIRST??? Three doctors that I've been too all said "Cipro." We in benzo wd/recovery can have bad effects from pills because of our sensitive CNS. Cipro and other ABs within that family are the worst.

 

Go with something else. Read the info from redevan.

Link to comment
Share on other sites

  • 2 weeks later...
[a0...]

Arizona,

I don't know if you took it or not as yet, I'm not a doctor, but I wouldn't take Cipro unless being in my death bed and doctors telling me that it would the only thing that would save me. And I tell you what, I would still think about it!

This antibiotic put me in the HELL that I've been fighting in the last two years!

Hope you've had other option!

Miguel

Link to comment
Share on other sites

×
×
  • Create New...